Alert archive / Indiana / Frost Advisories in 2018
Frost Advisory 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Oct 17, 2018, 2:53 AM EDT for 15 counties in Indiana. It took effect at Oct 18, 2018, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2018, 2:53 AM EDT (06:53 UTC)
- In effect from
- Oct 18, 2018, 4:00 AM EDT
- Expired
- Oct 18, 2018, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Indianapolis, IN
Counties Bartholomew County, IN, Brown County, IN, Clay County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Owen County, IN, Sullivan County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
360 WWUS73 KIND 170653 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 253 AM EDT Wed Oct 17 2018 ...Frost and Freezing conditions return tonight to Central Indiana... INZ021-028>031-035>049-054>057-171500- /O.NEW.KIND.FZ.W.0006.181018T0800Z-181018T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, and Shelbyville 253 AM EDT Wed Oct 17 2018 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY... The National Weather Service in Indianapolis has issued a Freeze Warning, which is in effect from 4 AM to 9 AM EDT Thursday. * TEMPERATURE...Lows below 32 degrees are expected. * IMPACTS...Unprotected plants that are sensitive to freezing temperatures will be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ051>053-060>065-067>072-171500- /O.NEW.KIND.FR.Y.0003.181018T0800Z-181018T1300Z/ Vigo-Clay-Owen-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur- Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Terre Haute, Bloomington, Columbus, Vincennes, Bedford, and Seymour 253 AM EDT Wed Oct 17 2018 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY... The National Weather Service in Indianapolis has issued a Frost Advisory, which is in effect from 4 AM to 9 AM EDT Thursday. * TEMPERATURE...Lows of 32 to 34 are expected. * IMPACTS...Unprotected plants that are sensitive to frost will be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ PUMA
5 follow-up statements
530 WWUS73 KIND 171335 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 935 AM EDT Wed Oct 17 2018 ...Frost and Freezing conditions return tonight to Central Indiana... INZ021-028>031-035>049-054>057-172200- /O.CON.KIND.FZ.W.0006.181018T0800Z-181018T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, and Shelbyville 935 AM EDT Wed Oct 17 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY... * TEMPERATURE...Lows below 32 degrees are expected. * IMPACTS...Unprotected plants that are sensitive to freezing temperatures will be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ051>053-060>065-067>072-172200- /O.CON.KIND.FR.Y.0003.181018T0800Z-181018T1300Z/ Vigo-Clay-Owen-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur- Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Terre Haute, Bloomington, Columbus, Vincennes, Bedford, and Seymour 935 AM EDT Wed Oct 17 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY... * TEMPERATURE...Lows of 32 to 34 are expected. * IMPACTS...Unprotected plants that are sensitive to frost will be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
209 WWUS73 KIND 171949 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 349 PM EDT Wed Oct 17 2018 INZ021-028>031-035>049-054>057-180400- /O.CON.KIND.FZ.W.0006.181018T0800Z-181018T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, and Shelbyville 349 PM EDT Wed Oct 17 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY... * TEMPERATURE...Lows at or below 32 degrees are expected. * IMPACTS...Unprotected plants that are sensitive to freezing temperatures will be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ051>053-060>065-067>072-180400- /O.CON.KIND.FR.Y.0003.181018T0800Z-181018T1300Z/ Vigo-Clay-Owen-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur- Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Terre Haute, Bloomington, Columbus, Vincennes, Bedford, and Seymour 349 PM EDT Wed Oct 17 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY... * TEMPERATURE...Lows of 32 to 34 are expected. * IMPACTS...Unprotected plants that are sensitive to frost will be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
506 WWUS73 KIND 180134 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 934 PM EDT Wed Oct 17 2018 INZ021-028>031-035>049-054>057-180945- /O.CON.KIND.FZ.W.0006.181018T0800Z-181018T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, and Shelbyville 934 PM EDT Wed Oct 17 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY... * TEMPERATURE...Lows at or below 32 degrees are expected. * IMPACTS...Unprotected plants that are sensitive to freezing temperatures will be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ051>053-060>065-067>072-180945- /O.CON.KIND.FR.Y.0003.181018T0800Z-181018T1300Z/ Vigo-Clay-Owen-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur- Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Terre Haute, Bloomington, Columbus, Vincennes, Bedford, and Seymour 934 PM EDT Wed Oct 17 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY... * TEMPERATURE...Lows of 32 to 34 are expected. * IMPACTS...Unprotected plants that are sensitive to frost will be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
481 WWUS73 KIND 180700 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 300 AM EDT Thu Oct 18 2018 ...Frost and Freezing Conditions across Central Indiana early this morning... INZ021-028>031-035>049-054>057-181300- /O.CON.KIND.FZ.W.0006.181018T0800Z-181018T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, and Shelbyville 300 AM EDT Thu Oct 18 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...Lows at or below 32 degrees are expected. * IMPACTS...Unprotected plants that are sensitive to freezing temperatures will be killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ INZ051>053-060>065-067>072-181300- /O.CON.KIND.FR.Y.0003.181018T0800Z-181018T1300Z/ Vigo-Clay-Owen-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur- Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Terre Haute, Bloomington, Columbus, Vincennes, Bedford, and Seymour 300 AM EDT Thu Oct 18 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...Lows of 32 to 34 are expected. * IMPACTS...Unprotected plants that are sensitive to frost will be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ PUMA
626 WWUS73 KIND 181301 NPWIND URGENT - WEATHER MESSAGE National Weather Service Indianapolis IN 901 AM EDT Thu Oct 18 2018 INZ021-028>031-035>049-054>057-181415- /O.EXP.KIND.FZ.W.0006.000000T0000Z-181018T1300Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Putnam-Hendricks-Marion-Hancock-Henry-Morgan-Johnson-Shelby-Rush- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, and Shelbyville 901 AM EDT Thu Oct 18 2018 ...FREEZE WARNING HAS EXPIRED... Temperatures will continue to warm quickly this morning. $$ INZ051>053-060>065-067>072-181415- /O.EXP.KIND.FR.Y.0003.000000T0000Z-181018T1300Z/ Vigo-Clay-Owen-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur- Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Terre Haute, Bloomington, Columbus, Vincennes, Bedford, and Seymour 901 AM EDT Thu Oct 18 2018 ...FROST ADVISORY HAS EXPIRED... Temperatures will continue to warm quickly this morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 17, 2:08 AM EDT, 45 minutes earlier.
Area forecast discussion, Oct 17, 2:08 AM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 208 AM EDT Wed Oct 17 2018 .UPDATE... The LONG TERM Section has been updated below. && .SYNOPSIS... Issued at 151 AM EDT Wed Oct 17 2018 Quiet and cool weather is expected the next couple of days as high pressure in place across the northern plains builds across the Great Lakes and Ohio Valley. This will bring mostly sunny day and mostly clear nights along with cool temperatures through Thursday night. A weak cold front and upper level weather will approach and pass Central Indiana on Friday and Friday night. This will lead to increasing clouds on Friday and Friday Night along with chances for some light rain showers. Showers will be possible on Saturday afternoon as cool air and another upper level weather disturbance passes across Central Indiana. High pressure is expected to return for the end of the weekend and early next work week...bringing more dry and cooler weather. && .NEAR TERM /Today/... Issued at 151 AM EDT Wed Oct 17 2018 Surface analysis early this morning shows broad low pressure in place across over Ontario and Quebec...extending cyclonic flow across the Great Lakes and Indiana. High pressure was found over the northern plains. GOES16 shows clear skies across Indiana. Water Vapor showed a tropical plume of moisture streaming across the deep south to the middle Atlantic states. Time heights show plenty of dry air in place across area today along with strong subsidence. Forecast soundings agree...showing a dry column with a steep inversion aloft. Models suggest that the deep upper trough in place to the northeast will slowly pull away through the day...allowing ridging to build over the plains along with lee-side subsidence over Indiana/Illinois/Iowa/Missouri. Models suggest high pressure and ridging building across the area through the day. Thus will trend toward a mostly sunny sky today with only some passing high clouds. Models suggest cold air advection through the day with NW flow aloft. Thus will trend highs today at or below the forecast builder blends. && .SHORT TERM /Tonight through Friday Night/... Issued at 151 AM EDT Wed Oct 17 2018 Both the GFS and NAM suggest strong ridging building aloft through Friday Morning. Strong high pressure looks to be settled across the Ohio Valley tonight and slowly pushing east through Thursday Night. Time heights and forecast soundings show a very dry column...with subsidence and unreachable convective temperatures. Thus the trend of sunny days and mostly clear nights will continue through Early Friday. Given the cool air mass in place and the lack of any kind of southerly component to the wind will trend temps at or below the forecast builder blend through Friday morning. Furthermore...another frost and freeze event looks possible tonight as strong high pressure will be settled across the Indiana with ridging aloft. This will lead to clear skies and light winds...ideal for radiational cooling. GFS and NAM suggest on Friday that a strong short wave and associated cold front will approach Indiana from the northwest. Mid level moisture fields suggest ample moisture along and ahead of the upper trough...sweeping across Indiana Friday afternoon and night. Forecast soundings show a gradual saturation of the column through the day. GFS 300K Isentropic Surface shows good upglide on Friday afternoon with specific humidities over 6 g/kg. Thus will trend the forecast on Friday with increasing clouds and chances for afternoon showers and more shower chances on Friday night as the front passes. && .LONG TERM /Saturday through Tuesday/... Issued at 208 AM EDT Wed Oct 17 2018 An upper trough will pivot southeast across central Indiana Saturday and Saturday night. The trough looks strong enough to be able to squeeze out a few showers, mainly north and east. Prefer the middle of the road Canadian as opposed to the faster 00z GFS and slower 12z ECMWF. Otherwise, high pressure should result in continued dry and cool weather. No reason to make changes to the blend. Highs will be mostly in the 50s and lows in the 30s. && .AVIATION /Discussion for 170600z TAF issuance/... Issued at 1144 PM EDT Tue Oct 16 2018 VFR through the period. Winds will shift directions overnight as a dry cold front moves through. Only a few cirrus through the period, and no fog expected with winds staying up. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM....MK AVIATION...CP
Hazardous weather outlook, Oct 16, 4:15 PM EDT, 10 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 415 PM EDT Tue Oct 16 2018 INZ021-028>031-035>049-051>057-060>065-067>072-172015- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 415 PM EDT Tue Oct 16 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: No hazardous weather is expected at this time. Discussion: High pressure will will result in dry weather with below normal temperatures. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Outlook: Freezing temperatures are possible again Wednesday night. Discussion: Cool conditions will persist into next week. There will be a chance of rain showers Friday and Friday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 2:53 AM EDT | Freeze Warning | IND | Boone, Carroll, Clinton, Delaware, Fountain, Hamilton and 18 more | 30 hr |
Nearby
Frost Advisories in Indiana, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.